• Announcements

Lenny00001

Lenny00001Looking for answers

7 posts in this topic

I'm not sure if this is the right forum for this but I've been looking for answers and not sure where to turn. My brother was recently prescribed escitalopram in August 2015 suffering temporary work related stress from bullying. He complained the meds gave him a brain fog so whilst he tried he took them on and off. Shortly thereafter my brother began to deteriorate and articulate suicidal thoughts so was taken to Hospital on two occasions and on both occasions he was declined admission just given a wafer of Olanzapine and sent home. Complaining of a brain fog from the drug and given his growing mistrust of the medical treatment prescribed my brother fled interstate to stay with his father and sought the services of a naturopath to get himself off the medication and went cold turkey. Suffering withdrawal symptoms, my brother tragically took his life about a week after going cold turkey about and only 30 days after starting the course. An act completely out of character. I believe abrupt withdrawal from these drugs drove him to do this and am hoping to find the truth and understand what going cold turkey can do to you but it is hard to keep faith when the medical establishment tells you many people take antidepressants and so they would not cause this. I'm sorry if this is the wrong forum for this kind of question but it is hard to find answers at bereavement groups because many have not linked it to the meds and make you doubt yourself. Thanks for listening.

Share this post


Link to post

Whtat a tragedy! I'm so sorry for your brother and your family.

It is no doubt it's the poison lexapro accountable for his action. Thousands are damaged and many lost their lives from taking these drugs either from side effects or withdrawal from them.

Share this post


Link to post

Yes if he went cold turkey, it would not surprise me in the least. It's horrible.

I did it not knowing the problems it can cause and I have always said since going through that I can understand why some people have taken their life. I'm so sorry for your loss.

Share this post


Link to post

Going cold turkey will cause very distressing symptoms, having done so myself while hospitalized.  Even tapering too fast can be distressing to the point of giving up.  I've had to fight my way back from throwing in the towel a few times ( not suicide), just not wanting to continue with the tapering because if is so hard.  I hope you can find some peace in knowing it was not your brother's fault, it was the drug.  

Share this post


Link to post

Lenny I lost someone dear to me from suicide. I'm sorry you're having to deal with this -- it's a group nobody wants to join. :(

 

A family friend told me about a program run by a local suicide distress centre that supports surviving spouses, family members and other loved ones.  I found it a relief to talk with and be with people who understood, who weren't waiting for me to be change the topic or to stop talking.  If you're in London UK, there may be a similar bereavement program.

Share this post


Link to post

Thank you for your kind words. I have been to some counseling and suicide bereavement groups which have helped but can also be difficult because many haven't made the link to the antidepressants. So many I met seemed to be clearly linked in one case it occurred very shortly after changing the medication but the bereaved did not think it could be meds because there was a note and I wanted to let them believe what gave them comfort. Deep down I know it was the meds because I've been close to my brother for over 30 years and it was not like him. He survived 30 yrs without the meds and lasted lass than 30 days once he was put on them but it still hard to believe how withdrawal can make a person do that but I could imagine it is like being out of your mind and he didn't know what he was doing.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now